[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 50.16.125.253. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
November 20, 1991

Subcutaneous Sumatriptan in Acute Migraine-Reply

Author Affiliations

The Shealy Institute Springfield, Mo

The Shealy Institute Springfield, Mo

JAMA. 1991;266(19):2703-2704. doi:10.1001/jama.1991.03470190051022

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

In Reply.  —Dr Korenfeld raises the question of whether visual disturbances associated with subcutaneous sumatriptan could have resulted from relative ischemia secondary to posterior ciliary artery or central renal artery vasoconstriction.When we reviewed the patients who were experiencing visual difficulties, we noted that seven of the 734 sumatriptan-treated patients had true visual disturbances. These complaints generally began minutes after the subcutaneous injection of sumatriptan and resolved within several minutes to 1 hour. In only a single patient who received a second dose of sumatriptan was the visual disturbance duplicated by the second injection. No long-term visual complaints were noted except in a single patient who had blurred vision in one eye, which began several hours after the sumatriptan injection, and a subsequent ophthalmologic evaluation concluded that this problem was secondary to her severe myopia and not to sumatriptan.Whether the posterior ciliary artery or the central retinal artery has

×